MAUDE Adverse Event Report: MEDTRONIC SOFAMOR DANEK USA, INC INFUSE BONE GRAFT; FILLER, RECOMBINANT HUMAN BONE MORPHOGENETIC PROTEIN, COLLAGEN SCAFFOLD WITH MET

MEDTRONIC SOFAMOR DANEK USA, INC INFUSE BONE GRAFT; FILLER, RECOMBINANT HUMAN BONE MORPHOGENETIC PROTEIN, COLLAGEN SCAFFOLD WITH MET
Catalog Number 7510200
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Injury (2348)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Neither the device nor films of applicable imaging studies were returned to the manufacturer for evaluation.Therefore, we are unable to determine the definitive cause of the reported event.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
It was reported that on: (b)(6) 2008: the patient presented with following pre-op diagnosis: cervical pseudarthrosis at c5-6 and possibly c4-5.Also, foraminal narrowing bilaterally, worse on the right to the left at c5-6.Patient underwent following procedures: (1) posterior spinal fusion c4-c5, c5-c6.(2) posterior spinal instrumentation, segmental, at 4-5, c5-c6.(3) autologous local bone grafting augmented with rhbmp2 and vitoss bone graft substitute.(4) posterior cervical bilateral c5, c6 laminotomies, foraminotomies and medial facetectomies.As per operative notes,¿ the posterior bony elements were decorticated, and the autologous local bone was used for fusion.The bleeding from the bone was used to soak the vitoss bone graft substitute.Then, rhbmp2 sponge was placed at the area of the posterior elements in the interspinous space, interlaminar space, and also the facet joints to enhance facet fusion.Then, bone graft substitute was added on top of the autologous bone and rhbmp2.¿ reportedly, the patient was diagnosed with the following post-operatively: cervical spondylosis and stenosis bilaterally in the foramen, worse on the right than the left at cs-6 and a solid fusion at c4-5 and a non-union at c5-6 or pseudarthrosis.No intra-operative complications were reported.

Brand Name
INFUSE BONE GRAFT
Common Device Name
FILLER, RECOMBINANT HUMAN BONE MORPHOGENETIC PROTEIN, COLLAGEN SCAFFOLD WITH MET
Manufacturer (Section D)
MEDTRONIC SOFAMOR DANEK USA, INC
4340 swinea rd
memphis TN 38118
MDR Report Key7641147
Report Number1030489-2018-00916
Device Sequence Number1899593
Product Code NEK
UDI-Device Identifier00681490843782
UDI-Public00681490843782
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
P000058
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Attorney
Type of Report Initial
Report Date (Section B) 06/27/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date11/01/2010
Device Catalogue Number7510200
Device Lot NumberM110705AAA
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/28/2018
Initial Report FDA Received Date06/27/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;